Back to Ask the Diabetes Team Ask the Diabetes Team

From Singapore:

Our five year old son suffered onset of diabetes two weeks ago following a severe case of ketoacidosis. Ten months ago, prior to our move to Southeast Asia, he received early all his age 5 immunizations, including the MMR, plus hepatitis A, B and Typhoid fever shots. Is it possible that we overloaded his young system with all of these immunizations, thereby causing failure of his pancreas and the development of diabetes? We have read previous questions here asking of a link between the MMR and diabetes. We have also read a Dr. H. Peter Chase article in which he states that "40% of infants with congenital rubella develop diabetes." Does a research study exist that disproves a link between the MMR and diabetes?


I can assure you that immunisation in no way affected, caused or hastened your son's diabetes.


Original posting 24 Jun 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.